Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 11, 2016, 3:12 PM CDT for Santa Rosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 11, 2016, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS84 KMOB 112012 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 312 PM CDT SAT JUN 11 2016 FLZ203-112045- SANTA ROSA INLAND FL- 312 PM CDT SAT JUN 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL SANTA ROSA COUNTY UNTIL 345 PM CDT... AT 311 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR JAY...OR 10 MILES SOUTHEAST OF CENTURY...MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3083 8709 3089 8721 3099 8716 3099 8685 TIME...MOT...LOC 2011Z 219DEG 10KT 3089 8712 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:47 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 12:47 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1247 PM CDT SAT JUN 11 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Scattered convection forming north of the terminals and tracking generally north-northeast at around 10 kts. Given the amount of instability in place...will carry a vcty of tsra through the afternoon from MOB...east to BFM and PNS. Away from convection...winds mostly light from the southeast. /10 && .PREV DISCUSSION... /issued 1048 AM CDT SAT JUN 11 2016/ DISCUSSION...See updated information for land areas below. UPDATE...Upper air maps indicate 595 deca-meter mid-level ridge centered over the Florida Straits with lower heights/trof axis from the Mid Mississippi River Valley to the Texas Panhandle. Between these two large scale pressure systems aloft...the central Gulf Coast sees a southwest flow. Embedded in this flow aloft...mid-level impulses riding east-northeast will bring modest lift and when interacting with an already unstable airmass (mu-cape 2500 to 3500 J/kg) and a deeply moist airmass (pwats now ~ 2 inches)...the stage is set for an increased coverage of showers and storms through the course of the day. Operational meteorologists are already beginning to see these trends in satellite and radar data over southeast Louisiana...eastward into southwest Alabama. Also aiding in convective initiation will be a northward spreading sea-breeze boundary. Due to weak wind profiles with height resulting in very low shear and high wet-bulb zero (WBZ) heights in excess of 13 kft mitigating large hail threat...the risk of widespread severe storms is on the very low end of the threat spectrum. Even so...cannot discount a very isolated severe storm with the main threat being damaging downburst winds in excess of 60 mph. The probability is higher for seeing more in the way of sub-severe afternoon storms which will have the capability of producing strong downburst winds in excess of 40 mph at times...frequent lightning and locally heavy downpours. Be prepared to move to a place of safety quickly when threatening weather moves into your area. /10 PREV DISCUSSION... /issued 739 AM CDT SAT JUN 11 2016/ UPDATE...Did a quick update to current zone forecast mainly to mention slight chance for showers or thunderstorms early this morning. Showers and thunderstorms are still expected to become better developed later this morning and this afternoon as conditions become more unstable with daytime heating combined with weak forcing aloft and deeper moisture return generally from the south and west. 32/ee PREV DISCUSSION... /issued 659 AM CDT SAT JUN 11 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Mostly vfr conditions through 12.12z. Could see short periods of mvfr cigs and visibilities mainly in and around scattered showers and thunderstorms later this morning continuing through early this evening. Winds will be light and variable early this morning shifting mostly southeast to south at 8 to 12 knots this afternoon and early this evening becoming light and variable later this evening continuing through 12.12z. PREV DISCUSSION... /issued 453 AM CDT SAT JUN 11 2016/ NEAR TERM /Now Through Saturday night/...Deep upper ridge over much of the central conus shifts eastward across the ms river valley and central gulf states through tonight. With this pattern sfc ridge of high pressure stretching from the western atlantic to the lower and mid ms river valleys strengthens further west through tonight. As a result a better onshore flow is expected later today continuing through this evening leading to better moisture return or pwats ranging from 1.7 to 1.9 inches for most locations in the forecast area through tonight. With afternoon temps rebounding to the lower 90s for most inland areas by early afternoon expect a better seabreeze circulation to develop by early to mid afternoon today with this boundary shifting inland through mid to late evening...helping to the set the stage for better coverage of showers and thunderstorms across most of the central gulf coast region through this evening. Most of the guidance also shows better coverage of showers and thunderstorms over the marine area and along the coast early today mostly due to better sfc based instability and deeper boundary layer moisture compared to the last couple of days. As for severe weather with limited forcing in the mid levels combined with elevated freezing levels...as mentions by earlier shifts...the threat remains low. The main concern with some of the stronger storms by late afternoon or early evening will be gusty straight line winds possibly up to 40 mph...brief periods of very heavy rain and frequent cloud to ground lightning. With better clouds across the region today daytime temps will be tad lower than yesterday though still a degree or two above most of the current guidance...climbing to the lower 90s for most inland areas and the mid to upper 80s along the immediate coast. For tonight with better clouds expected than previous nights will lean towards a blend of the warmer mos guidance...leading to lows mostly in the lower 70s inland and the middle 70s along the immediate coast. 32/ee SHORT TERM /Sunday Through Monday night/...Deep layer tropical moisture setting up over the area Sunday will raise available precipitable water amounts to around 2.0 inches (the mean for this time of year is around 1.6 inches). Aloft a shortwave trof digging southward along the eastern seaboard is progged to push an old surface frontal boundary southward through the forecast area Sunday stalling it near the coast Sunday evening. Scattered showers and thunderstorms should develop by Sunday afternoon. Activity should diminish during the early evening over inland areas as the low level airmass becomes more stable but scattered activity may continue closer to the coast and over the Gulf waters depending on where the weak boundary lays up for the evening. Monday should prove to be another active convective day as precipitable water amounts remain around the two inch area. By late morning as low level instability climbs the sea breeze will push the old boundary inland with storms developing along it inland...aloft an upper level low currently over Northern Texas approaches from the west and sets up over Mississippi by late afternoon with the associated trough lying across Southwest, AL. Again, activity will diminish once surface heating is lost but a few storms may linger near the coast overnight. The severe weather threat with these storms remains minimal but we do expect them to produce heavy downpours and frequent lightning at times and possible wind gusts up to 40 mph. Temperatures will trend near to warmer than climatological normals. /08 LONG TERM /Tuesday Through Friday/...A convectively active outlook continues. Conditions remain favorable for diurnally driven showers and thunderstorms to initiate within the heat and instability provided each day. The lack of strong vertical wind profiles and the attending weak shear and elevated wet bulb zero heights keeps the potential for severe weather on the very low end of the risk spectrum through Thursday. Models do project a much stronger upper level low digging southward from the Great Lakes toward the Northern Gulf region Friday. As a result 0-6 KM Bulk Shear could climb into the 20 to 30 knot range and WBZs lower into the 11000 to 12000 range...something to watch as it develops. In general...temperatures will continue to trend near...to a little warmer than climatological norms. /08 MARINE...A broad surface ridge of high pressure stretching from the western Atlantic to the north central gulf will continue through next week leading to the light to moderate southerly flow developing by this afternoon...shifting more west to northwest tonight... followed by a better flow from the west southwest each day through midweek. A moderate to occasionally strong southwest flow is expected by midweek as the persistent ridge over the northern gulf interacts with a passing shortwave trof over the mid section of the country. With deeper moisture in boundary layer combined with better surface based instability well offshore expect better coverage of showers and thunderstorms over the marine area through midweek... occurring mostly offshore during the late night and early morning hours followed by better coverage over the near shore waters during the afternoon and early evening hours...due mostly to daytime heating and afternoon seabreeze circulations setting up each day. Little chance in seas is expected through early next week building later in the week due to the stronger flow from the southwest and west. 32/ee && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 11, 11:09 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1109 AM CDT SAT JUN 11 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121600- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 1109 AM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SUMMERTIME STORMS ARE FORECAST TO BE DIURNALLY DRIVEN...INCREASING IN AREAL COVERAGE THROUGH THE COURSE OF THE DAY AS A DEEPLY MOIST AIRMASS BECOMES UNSTABLE. STORMS ARE FORECAST TO MOVE FROM SOUTHWEST TO NORTHEAST. THE PROBABILITY IS HIGHER FOR STRONG AFTERNOON STORMS TO PRODUCE BRIEF STRONG WIND GUSTS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS. ALTHOUGH VERY LIMITED ON THE THREAT SPECTRUM...OPERATIONAL METEOROLOGISTS CANNOT DISCOUNT THE OCCURRENCE OF A VERY ISOLATED SEVERE STORM. THE MAIN THREAT BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. STORMS DECREASE IN COVERAGE HEADING INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUMMERTIME STORMS WILL BRING THE MAIN HAZARDS DURING THE OUTLOOK. THE STRONGEST STORMS CAN PRODUCE BRIEF STRONG WIND GUSTS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS. OCCURRENCE OF SEVERE STORMS LOOK TO BE VERY LOW ON THREAT SPECTRUM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-121600- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1109 AM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR MARINE STORMS. FREQUENT CLOUD TO WATER LIGHTNING WILL ALSO BE POSSIBLE IN ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR MARINE STORMS. FREQUENT CLOUD TO WATER LIGHTNING WILL ALSO BE POSSIBLE IN ANY OF THE STRONGER STORMS.
In the hours before
Special weather statement, Jun 11, 12:19 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1219 PM CDT SAT JUN 11 2016 ALZ052-MSZ076-111745- WASHINGTON AL-GREENE MS- 1219 PM CDT SAT JUN 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN WASHINGTON AND NORTHEASTERN GREENE COUNTIES UNTIL 1245 PM CDT... AT 1219 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR DEER PARK... OR 11 MILES NORTHEAST OF LEAKESVILLE...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRUITDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3119 8842 3126 8848 3140 8837 3127 8822 TIME...MOT...LOC 1719Z 222DEG 12KT 3125 8841
Special weather statement, Jun 11, 12:31 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1231 PM CDT SAT JUN 11 2016 ALZ052-053-261-262-111800- MOBILE INLAND AL-CLARKE AL-WASHINGTON AL-BALDWIN INLAND AL- 1231 PM CDT SAT JUN 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE...SOUTHEASTERN WASHINGTON AND SOUTHERN CLARKE COUNTIES UNTIL 100 PM CDT... AT 1230 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CALVERT...OR 10 MILES EAST OF CITRONELLE...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CALVERT...MOUNT VERNON...MCINTOSH AND MOVICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3101 8804 3114 8820 3137 8802 3118 8779 TIME...MOT...LOC 1730Z 222DEG 12KT 3114 8806
Special weather statement, Jun 11, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 312 PM CDT SAT JUN 11 2016 FLZ203-112045- SANTA ROSA INLAND FL- 312 PM CDT SAT JUN 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL SANTA ROSA COUNTY UNTIL 345 PM CDT... AT 311 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR JAY...OR 10 MILES SOUTHEAST OF CENTURY...MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3083 8709 3089 8721 3099 8716 3099 8685 TIME...MOT...LOC 2011Z 219DEG 10KT 3089 8712
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:19 PM CDT | Special Weather Statement | MOB | Washington | 26 min |
| Jun 11, 12:31 PM CDT | Special Weather Statement | MOB | Washington | 29 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.